Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 57, NWS Shreveport, LA

July 11, 2007Morris County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 11, 2007, 6:26 PM CDT for Morris County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2007, 6:26 PM CDT (23:26 UTC)
Expired
Jul 11, 2007, 7:30 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Morris County, TX

The radar

The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:26 PM CDTFLASH FLOODDaingerfield, TXHIGH WATER ON US 259 IN THE CITY
Jul 11, 6:26 PM CDTFLASH FLOODOmaha, TXHIGH WATER AT INTERSECTION OF US 67 AND US 259

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1880 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 112326
FFWSHV
TXC343-120030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MORRIS COUNTY IN NORTHEAST TEXAS...

* UNTIL 730 PM CDT

* AT 622 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259 AND
  I 30 INTERSECTION...ROCKY BRANCH...OMAHA AND NAPLES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3332 9477 3332 9473 3329 9467 3289 9467
      3289 9471 3290 9471 3298 9480 3336 9481

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:30 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 11, 3:30 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT WED JUL 11 2007

.DISCUSSION...

NORTHWEST FLOW SETTING UP ALOFT AS SHEAR AXIS MOVES EAST OF THE
AREA. A LITTLE CONVECTION IS TRYING TO GET STARTED ACROSS THE I20
CORRIDOR OF LOUISIANA...AND THE I30 CORRIDOR OF NORTH EAST
TEXAS THIS AFTERNOON. THIS IS HAPPENING WHERE MID LEVEL MOISTURE
AND A WEAK VORTICITY AREA LINGERS BEHIND THE SHEAR AXIS. LOOK FOR
DECENT BOUNDARY LAYER MOISTURE TO BE AROUND THROUGHOUT THE SHORT
TERM...BUT THERE MAY BE SOME DRYING IN THE MID TO UPPER LEVELS. 20
CENTS WILL BE COMMON IN THE SHORT TERM FORECAST...BUT RAIN CHANCES
GO UP A LITTLE FRIDAY NIGHT AS MODELS FLOAT A POSSIBLE MCS TOWARD
THE AREA. FORECASTED TEMPS IN THE MID 90S FOR TOMORROW TAKE HEAT
INDICES TO NEAR 100 DEGREES. ALTHOUGH THIS DOES NOT MEET THE HEAT
ADVISORY CRITERIA OF 105...IT MAY BE WORTH SOME MEDIA MENTIONING.

ELEVEN

&&

.AVIATION...

SCATTERED TSTMS DEVELOPING ALONG CONVERGENCE BOUNDARY FROM JUST
SOUTH OF MLU TO SHV THEN NORTHWEST TO PRX. STORMS SHOULD DISSIPATE
AFTER SUNSET. OUTSIDE OF CONVECTION MOSTLY VFR. SOME MVFR CIGS AGAIN
POSSIBLE FROM 12/08Z THROUGH 12/15Z ALONG WITH VSBYS 3-5 MI IN FOG.
WINDS SOUTHWEST AROUND 10 KT DEEP EAST TEXAS AND WEST TO NORTHWEST
10 KTS REMAINDER OF AREA. WINDS BECOMING MOSTLY LIGHT AND VARIABLE
AFTER 12/01Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  96  75  94 /  20  20  20  20
MLU  74  94  75  92 /  20  20  20  20
DEQ  70  92  72  89 /  20  20  20  30
TXK  73  93  74  91 /  20  20  20  20
ELD  73  94  74  91 /  20  20  20  20
TYR  75  94  76  92 /  20  20  20  20
GGG  75  95  75  93 /  20  20  20  20
LFK  75  96  76  94 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/14
Hazardous weather outlook, Jul 11, 12:00 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUL 11 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON...AS MOISTURE AND HEATING...COMBINE WITH A
WEAK UPPER LEVEL FEATURE OVER THE FOUR STATE AREA. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE THURSDAY
AFTERNOON...AND AGAIN THURSDAY NIGHT...AS A WEAK SURFACE FRONT
AND ASSOCIATED UPPER LEVEL DISTURBANCE DRIFT SOUTH TOWARDS THE RED
RIVER VALLEY. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS
OF NORTHEAST TEXAS AND NORTH LOUISIANA FRIDAY...AND COULD BE
ENHANCED FURTHER WITH DAYTIME HEATING. ISOLATED SEVERE THUNDERSTORMS
CAN NOT BE RULED OVER THE AREA FRIDAY AND FRIDAY EVENING...WITH
DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...ANY STORM THAT DEVELOPS
WILL HAVE THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL AND
DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...WILL NOT BE NEEDED THIS
AFTERNOON OR TONIGHT.

11

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:14 PM CDTSevere Thunderstorm WarningSHVRed River46 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.